Alert archive / Georgia / Severe Thunderstorm Warnings in 2012
Severe Thunderstorm Warning 207, NWS Tallahassee, FL
NWS Tallahassee, FL issued this severe thunderstorm warning at Jun 14, 2012, 1:45 PM EDT for Dougherty County, Mitchell County, Worth County, Georgia. It was in force for 30 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jun 14, 2012, 1:45 PM EDT (17:45 UTC)
- Expired
- Jun 14, 2012, 2:15 PM EDT
- In force
- 30 min
- Issued by
- NWS Tallahassee, FL
- Area
- Storm-based polygon
Counties Dougherty County, GA, Mitchell County, GA, Worth County, GA
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 14, 2:00 PM EDT | TSTM WND DMG | 5 E Putney, GA | 2 TREES FELLLED BY DOWNBURST. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 15 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Tallahassee Rgnl, FL (KTLH), launched 12:00Z, 5.8 hours before the alert went out and 122 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 678 J/kg
- Mixed-layer CIN
- -72 J/kg
- Mixed-layer LCL
- 1246 m above ground
- 0-6 km bulk shear
- 7 kt
- 0-1 km storm-relative helicity
- 22 m²/s²
- 0-3 km storm-relative helicity
- 23 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
188
WUUS52 KTAE 141745
SVRTAE
GAC095-205-321-141815-
/O.NEW.KTAE.SV.W.0207.120614T1745Z-120614T1815Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE TALLAHASSEE FL
145 PM EDT THU JUN 14 2012
THE NATIONAL WEATHER SERVICE IN TALLAHASSEE HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
WEST CENTRAL WORTH COUNTY IN SOUTH CENTRAL GEORGIA...
EASTERN DOUGHERTY COUNTY IN SOUTHWEST GEORGIA...
NORTHEASTERN MITCHELL COUNTY IN SOUTHWEST GEORGIA...
* UNTIL 215 PM EDT
* AT 144 PM EDT...THE NATIONAL WEATHER SERVICE HAS DETECTED A SEVERE
THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND DAMAGING
WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED 7 MILES EAST OF
PUTNEY...OR NEAR ACREE...AND MOVING SOUTHWEST AT 15 MPH.
* OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
PARKERVILLE...CRESTWOOD...PECAN CITY...BRIDGEBORO...RADIUM
SPRINGS...WILLIAMSBURG...FREEMAN...SOUTHWEST GA REGIONAL A/P AND
LESTER.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH...PREPARE
IMMEDIATELY. PEOPLE OUTSIDE SHOULD MOVE INSIDE A STRONG BUILDING BUT
AWAY FROM WINDOWS.
&&
LAT...LON 3151 8384 3133 8404 3143 8414 3144 8414
3144 8416 3152 8424 3164 8398
TIME...MOT...LOC 1745Z 048DEG 12KT 3151 8400
$$
15-HARRIGANWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tallahassee, FL wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 14, 11:12 AM EDT, 2 hours 33 minutes earlier.
Area forecast discussion, Jun 14, 11:12 AM EDT, 2 hours 33 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE TALLAHASSEE FL 1112 AM EDT Thu Jun 14 2012 .UPDATE... Upper level analysis shows the mean northern stream flow confined to the northern third of the country, with ridging building in across the Southern Plains, and broad troughiness across the southeastern part of the country. Embedded within the weak troughing is a weak upper low centered over Louisiana. At the surface, and closer to home, we reside between a surface ridge to our north which covers much of the eastern U.S., and a high pressure center located in the central GOMEX. In between these two features exists a weak surface low positioned just offshore of our Florida Panhandle waters. This surface feature will do little as far as developing convection inland. It may be responsible for a few showers near the coast during the first part of the day. Primarily, it will provide us with a slightly enhanced southeasterly flow regime, or Seabreeze Regime 6. This would favor the highest PoPs across north Florida along the Gulf Coast Seabreeze Fronts, and eventually a lesser influence from the Atlantic Seabreeze Front. Additionally, a frontal boundary approaching from the northeast will aid in the development of thunderstorms this afternoon across our south Georgia counties. As for the potential for severe thunderstorms, widespread severe weather is not expected. However, there will likely be scattered strong storms capable of producing gusts in the 30 to 40 mph range along with small hail. As always during the summertime, an isolated severe thunderstorm is always a possibility, with the main threat being damaging winds around 60 mph. Temperatures will remain near average both today and tonight, with rain chances tapering off quickly after the midnight hour. && .AVIATION... Prevailing VFR conditions are expected through the TAF. Scattered thunderstorms will be possible this afternoon at all sites, primarily inland. && .MARINE... Morning Obs shows light winds and low seas and this should continue into this aftn. Winds and seas will begin to increase late tonight and Friday as a strong area of high pressure builds across the eastern CONUS. Winds and seas may occasionally reach exercise caution levels this weekend, especially during the late night and early morning hours. && .PRELIMINARY POINT TEMPS/POPS... Tallahassee 90 69 91 66 90 / 70 60 20 10 10 Panama City 85 74 89 73 86 / 50 40 30 20 10 Dothan 91 70 91 66 89 / 40 40 20 10 10 Albany 91 70 89 66 88 / 30 60 10 10 10 Valdosta 90 68 91 65 88 / 70 60 20 10 10 Cross City 90 69 90 65 90 / 70 60 30 10 20 Apalachicola 84 72 87 67 87 / 50 40 30 20 10 && .TAE WATCHES/WARNINGS/ADVISORIES... AL...None. GA...None. FL...None. GM...None. && Marine...Block Update/Aviation...Harrigan
Hazardous weather outlook, Jun 14, 5:08 AM EDT, 8 hours 37 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE TALLAHASSEE FL 508 AM EDT THU JUN 14 2012 ALZ065>069-FLZ007>019-026>029-034-108-112-114-115-118-127-128-134- GAZ120>131-142>148-155>161-GMZ730-750-755-765-770-775-150915- COFFEE-DALE-HENRY-GENEVA-HOUSTON-INLAND WALTON-CENTRAL WALTON- HOLMES-WASHINGTON-JACKSON-INLAND BAY-CALHOUN-INLAND GULF- INLAND FRANKLIN-GADSDEN-LEON-INLAND JEFFERSON-MADISON-LIBERTY- INLAND WAKULLA-INLAND TAYLOR-LAFAYETTE-INLAND DIXIE-SOUTH WALTON- COASTAL BAY-COASTAL GULF-COASTAL FRANKLIN-COASTAL JEFFERSON- COASTAL WAKULLA-COASTAL TAYLOR-COASTAL DIXIE-QUITMAN-CLAY- RANDOLPH-TERRELL-DOUGHERTY-LEE-WORTH-TURNER-TIFT-BEN HILL-IRWIN- EARLY-MILLER-BAKER-MITCHELL-COLQUITT-COOK-BERRIEN-SEMINOLE- DECATUR-GRADY-THOMAS-BROOKS-LOWNDES-LANIER- APALACHEE BAY OR COASTAL WATERS FROM KEATON BEACH TO OCHLOCKONEE RIVER FL OUT TO 20 NM- COASTAL WATERS FROM APALACHICOLA TO DESTIN FL OUT 20 NM- COASTAL WATERS FROM OCHLOCKONEE RIVER TO APALACHICOLA FL OUT TO 20 NM- COASTAL WATERS FROM SUWANNEE RIVER TO KEATON BEACH OUT 20 NM- WATERS FROM APALACHICOLA TO DESTIN FL FROM 20 TO 60 NM- WATERS FROM SUWANNEE RIVER TO APALACHICOLA FL FROM 20 TO 60 NM- 508 AM EDT THU JUN 14 2012 /408 AM CDT THU JUN 14 2012/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST ALABAMA... SOUTHWEST AND SOUTH CENTRAL GEORGIA...AND THE FLORIDA BIG BEND AND PANHANDLE...AND ADJACENT COASTAL WATERS. .DAY ONE...TODAY AND TONIGHT... SCATTERED THUNDERSTORMS ARE EXPECTED TODAY...ESPECIALLY DURING THE AFTERNOON AND EVENING HOURS. A FEW STORMS COULD BE STRONG TO SEVERE...WITH WIND GUSTS IN THE 40 TO 60 MPH RANGE AND FREQUENT LIGHTNING. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY... ISOLATED SHOWERS AND THUNDERSTORMS ARE POSSIBLE FRIDAY...MAINLY IN NORTH FLORIDA. THESE STORMS ARE UNLIKELY TO BE SEVERE. ALMOST NO RAIN IS EXPECTED THIS WEEKEND AS MUCH DRIER AIR MOVES INTO THE REGION. .SPOTTER INFORMATION STATEMENT... LOCALIZED SPOTTER ACTIVATION MAY BE NEEDED FOR ISOLATED STRONG TO SEVERE STORMS. FOR ADDITIONAL INFORMATION...VISIT THE NATIONAL WEATHER SERVICE WEBSITE ON THE INTERNET AT WEATHER.GOV...THEN CLICK ON YOUR AREA OF INTEREST ON THE NATIONAL MAP. FOURNIER
The office that day
Everything else NWS Tallahassee, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 14, 12:48 PM EDT | Severe Thunderstorm Warning | TAE | Brooks, Lowndes | 27 min |
| Jun 14, 12:53 PM EDT | Severe Thunderstorm Warning | TAE | Lowndes | 37 min |
| Jun 14, 1:08 PM EDT | Severe Thunderstorm Warning | TAE | Decatur, Grady | 52 min |
| Jun 14, 1:42 PM EDT | Severe Thunderstorm Warning | TAE | Grady, Thomas | 33 min |
| Jun 14, 3:00 PM EDT | Severe Thunderstorm Warning | TAE | Colquitt, Mitchell | 30 min |
| Jun 14, 3:28 PM EDT | Severe Thunderstorm Warning | TAE | Early, Miller | 23 min |
| Jun 14, 3:36 PM EDT | Special Weather Statement | TAE | Colquitt | 39 min |
| Jun 14, 4:40 PM EDT | Special Weather Statement | TAE | Berrien, Cook, Tift | 50 min |
| Jun 14, 5:21 PM EDT | Severe Thunderstorm Warning | TAE | Quitman, Randolph | 39 min |
| Jun 14, 5:57 PM EDT | Special Weather Statement | TAE | Quitman | 33 min |
Nearby
Severe Thunderstorm Warnings in Georgia, 2012Every severe thunderstorm warning in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive.